MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. LOWER EXTREMITY PACK; GENERAL SURGERY TRAY

DEROYAL INDUSTRIES, INC. LOWER EXTREMITY PACK; GENERAL SURGERY TRAY
Model Number 89-5320
Medical Device Problem Codes Contamination (1120); Device Contamination with Body Fluid (2317); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: a user facility medwatch report (#(b)(4)) was received reporting that a gown packaged in a convenience kit (part 89-5320, lot 52509036) malfunctioned during use, allowing fluid to strike through the gown.The investigation is ongoing at this time.When new and critical information is received, this report will be updated.
 
Event or Problem Description
A surgical gown packaged in a convenience kit allowed strikethrough.The patient's bodily fluids were on the physician's arm and soaked through the scrub sleeve.The patient is (b)(6).
 
Additional Manufacturer Narrative
Root cause: the gown is supplied to deroyal by cardinal health.Therefore, a supplier corrective action request (scar) was issued to cardinal health.In its scar response, cardinal health stated that a root cause could not be determined without a sample.The device history record, manufacturing process, and raw material incoming inspection were reviewed and no discrepancies were identified that could have contributed to the reported event.Corrective action: in its scar response, cardinal health stated the complaint information was communicated to relevant personnel for their awareness.Investigation summary: a user facility medwatch report (#4100070000-2020-8068) was received reporting that a gown packaged in a convenience kit (part 89-5320, lot 52509036) malfunctioned during use, allowing fluid to strike through the gown.A sample was not available for return.Deroyal personnel contacted the initial reporter to request a picture of the reported failure.A picture was not made available.The work order for the reported finished good tray was reviewed for any discrepancies that may have contributed to the reported event.No discrepancies were identified.The bill of material (bom) was reviewed to identify the relevant raw material component.This material was identified as 718442, which is supplied to deroyal by cardinal health.A scar was issued to cardinal health.A response was received march 2, 2021 and accepted by deroyal personnel.There was inventory of the affected gown on hand in deroyal's warehouse.This inventory was reviewed for any signs of strike thru on the gowns.Nothing was found during this review.The investigation is complete at this time.If new and critical information becomes available, this report will be updated.
 
Event or Problem Description
A surgical gown packaged in a convenience kit allowed strike through.The patient's bodily fluids were on the physician's arm and soaked through the scrub sleeve.The patient is hepatitis c positive.

Brand Name
LOWER EXTREMITY PACK
Common Device Name
GENERAL SURGERY TRAY
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
MDR Report Key10765548
Report Number3005011024-2020-00006
Device Sequence Number16942787
Product Code LRO
UDI-Device Identifier00749756632836
UDI-Public00749756632836
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K842648
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89-5320
Device Lot Number52509036
Initial Date Received by Manufacturer 10/01/2020
Supplement Date Received by Manufacturer10/01/2020
Initial Report FDA Received Date10/30/2020
Supplement Report FDA Received Date03/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age33 YR